Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 6, 2006, 4:01 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 6, 2006, 9:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2006, 4:01 PM MST (23:01 UTC)
- In effect from
- Nov 6, 2006, 9:00 PM MST
- Expired
- Nov 8, 2006, 6:30 AM MST
- In force
- 34 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 062301 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 401 PM MST MON NOV 6 2006 ...HIGH WINDS WILL DEVELOP LATE THIS EVENING THROUGH EARLY TUESDAY EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .WINDS ARE EXPECTED TO INCREASE LATER THIS EVENING ALONG THE ABSAROKA RANGE INTO PRIMARILY THE NORTHERN CODY FOOTHILLS AFTER 9 PM THIS EVENING. WINDS ALOFT WILL STRENGTHEN OVERNIGHT OVER NORTHWEST WYOMING AND REACH A MAXIMUM TUESDAY AFTERNOON. SURFACE WINDS ARE CORRESPONDINGLY EXPECTED TO INCREASE DRAMATICALLY OVER THE AREA LATE THIS EVENING WITH SOME GUSTS OF 60 TO 75 MPH BY 3 AM TUESDAY MORNING. A BRIEF DIMINISHING OF WINDS MAY OCCUR LATE TUESDAY MORNING BEFORE HIGH WINDS RETURN TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A COLD FRONTAL PASSAGE WILL END THE HIGH WINDS AROUND 9 PM TUESDAY EVENING. WYZ002-070445- /O.UPG.KRIW.HW.A.0010.061107T0000Z-061108T0000Z/ /O.NEW.KRIW.HW.W.0011.061107T0400Z-061108T0400Z/ ABSAROKA MOUNTAINS- 401 PM MST MON NOV 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH LATE THIS EVENING WITH GUSTS OF 75 TO 80 MPH BETWEEN 3 AM AND 8 AM TUESDAY MORNING. A BRIEF DIMINISHING OF THE WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-070445- /O.UPG.KRIW.HW.A.0010.061107T0000Z-061108T0000Z/ /O.NEW.KRIW.HW.W.0011.061107T0400Z-061108T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 401 PM MST MON NOV 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MST TUESDAY... SOME DIMINISHING OF WIND IS EXPECTED IN THE AREA EARLY THIS EVENING BEFORE WINDS INTENSIFY BETWEEN 9 PM AND MIDNIGHT. THE FIRST WAVE OF HIGH WINDS IS EXPECTED TO REACH A MAXIMUM EARLY TUESDAY MORNING BETWEEN 3 AM AND 9 AM WHEN WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH ARE LIKELY ALONG HIGHWAY 120 FROM NEAR HEART MOUNTAIN TO CLARK. HIGH WINDS MAY ALSO MATERIALIZE OCCASIONALLY IN THE CODY AREA AND UPWIND CANYONS. A BRIEF DIMINISHING OF THIS HIGH WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
7 follow-up statements
000 WWUS75 KRIW 070410 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 910 PM MST MON NOV 6 2006 ...HIGH WINDS WILL DEVELOP LATER TONIGHT THROUGH EARLY TUESDAY EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .WINDS ARE EXPECTED TO INCREASE LATER TONIGHT ALONG THE ABSAROKA RANGE INTO PRIMARILY THE NORTHERN CODY FOOTHILLS. WINDS ALOFT WILL STRENGTHEN OVERNIGHT OVER NORTHWEST WYOMING AND REACH A MAXIMUM TUESDAY AFTERNOON. SURFACE WINDS ARE CORRESPONDINGLY EXPECTED TO INCREASE DRAMATICALLY OVER THE AREA LATER TONIGHT WITH SOME GUSTS OF 60 TO 75 MPH BY 3 AM TUESDAY MORNING. A BRIEF DIMINISHING OF WINDS MAY OCCUR LATE TUESDAY MORNING BEFORE HIGH WINDS RETURN TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A COLD FRONTAL PASSAGE WILL END THE HIGH WINDS AROUND 9 PM TUESDAY EVENING. WYZ002-071115- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ ABSAROKA MOUNTAINS- 910 PM MST MON NOV 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH LATER TONIGHT WITH GUSTS OF 75 TO 80 MPH BETWEEN 3 AM AND 8 AM TUESDAY MORNING. A BRIEF DIMINISHING OF THE WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-071115- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 910 PM MST MON NOV 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST TUESDAY. WINDS ARE EXPECTED TO INTENSIFY FOR THE REMAINDER OF TONIGHT. WINDS ARE EXPECTED TO BE THE STRONGEST EARLY TUESDAY MORNING BETWEEN 3 AM AND 9 AM WHEN WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH ARE LIKELY ALONG HIGHWAY 120 FROM NEAR HEART MOUNTAIN TO CLARK. HIGH WINDS MAY ALSO MATERIALIZE OCCASIONALLY IN THE CODY AREA AND UPWIND CANYONS. A BRIEF DIMINISHING OF THIS HIGH WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KRIW 070723 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1223 AM MST TUE NOV 7 2006 ...HIGH WINDS WILL DEVELOP EARLY THIS MORNING THROUGH EARLY TUESDAY EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING ALONG THE ABSAROKA RANGE INTO PRIMARILY THE NORTHERN CODY FOOTHILLS. WINDS ALOFT WILL STRENGTHEN THROUGH THE EARLY MORNING HOURS OVER NORTHWEST WYOMING AND REACH A MAXIMUM THIS AFTERNOON. SURFACE WINDS ARE CORRESPONDINGLY EXPECTED TO INCREASE DRAMATICALLY OVER THE AREA BETWEEN 3 AM AND 9 AM THIS MORNING WITH SOME GUSTS OF 60 TO 75 MPH BY 3 AM THIS MORNING. A BRIEF DIMINISHING OF WINDS MAY OCCUR LATE THIS MORNING BEFORE HIGH WINDS RETURN THIS AFTERNOON AND EVENING. A COLD FRONTAL PASSAGE WILL END THE HIGH WINDS AROUND 9 PM TUESDAY EVENING. WYZ002-071200- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ ABSAROKA MOUNTAINS- 1223 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH ARE EXPECTED BETWEEN 3 AM AND 9 AM THIS MORNING. A BRIEF DIMINISHING OF THE WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. TRAVELLERS ALONG THE CHIEF JOSEPH HIGHWAY SHOULD USE EXTREME CAUTION IF TRAVEL IS NECESSARY THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-071200- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1223 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WINDS ARE EXPECTED TO INTENSIFY INTO THE EARLY MORNING HOURS. WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 3 AM AND 9 AM THIS MORNING WHEN WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE LIKELY ALONG HIGHWAY 120 FROM NEAR HEART MOUNTAIN TO CLARK. THIS HIGH WIND EVENT MAY BECOME QUITE DANGEROUS WITH THE POTENTIAL FOR LOCALIZED GUSTS OVER 90 MPH BETWEEN HEART MOUNTAIN AND CLARK. HIGH WINDS MAY ALSO MATERIALIZE OCCASIONALLY IN THE CODY AREA AND UPWIND CANYONS. A BRIEF DIMINISHING OF THIS HIGH WIND MAY OCCUR LATE TUESDAY MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ REAM RIVERTON
000 WWUS75 KRIW 071014 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 314 AM MST TUE NOV 7 2006 ...HIGH WINDS WILL DEVELOP EARLY THIS MORNING THROUGH EARLY THIS EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING ALONG THE ABSAROKA RANGE AND INTO PRIMARILY THE NORTHERN CODY FOOTHILLS. WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING HOURS SUSTAINED WINDS INCREASING TO 45 TO 55 MPH WITH SOME GUSTS OF 75 TO 85 MPH QUITE POSSIBLE. A BRIEF DIMINISHING OF WINDS MAY OCCUR LATE THIS MORNING BEFORE HIGH WINDS RETURN THIS AFTERNOON AND EVENING. A COLD FRONTAL PASSAGE WILL END THE HIGH WINDS AROUND 9 PM TUESDAY EVENING. WYZ002-071700- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ ABSAROKA MOUNTAINS- 314 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SUSTAINED WINDS OF 45 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH ARE EXPECTED AT TIMES THROUGH 10 AM THIS MORNING. A BRIEF DIMINISHING OF THE WIND MAY OCCUR LATE THIS MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. TRAVELLERS ALONG THE CHIEF JOSEPH HIGHWAY SHOULD USE EXTREME CAUTION IF TRAVEL IS NECESSARY THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-071700- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 314 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WINDS ARE EXPECTED TO INTENSIFY INTO THE DAYLIGHT HOURS. WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 4 AM AND 10 AM THIS MORNING WHEN WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE LIKELY ALONG HIGHWAY 120 FROM NEAR HEART MOUNTAIN TO CLARK. THIS HIGH WIND EVENT MAY BECOME QUITE DANGEROUS WITH THE POTENTIAL FOR LOCALIZED GUSTS OVER 90 MPH BETWEEN HEART MOUNTAIN AND CLARK. HIGH WINDS MAY ALSO MATERIALIZE OCCASIONALLY IN THE CODY AREA AND UPWIND CANYONS. A BRIEF DIMINISHING OF THIS HIGH WIND MAY OCCUR LATE THIS MORNING BEFORE WINDS RETURN TO THESE HIGH WIND THRESHOLDS LATER THIS AFTERNOON THROUGH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TEAM RIVERTON
000 WWUS75 KRIW 071635 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 935 AM MST TUE NOV 7 2006 ...HIGH WINDS WILL CONTINUE THIS AFTERNOON THROUGH EARLY EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .STRONG WIND ALOFT WILL CONTINUE TO MIX DOWN AND PRODUCE LOCALLY DAMAGING WIND THROUGH EARLY THIS EVENING. THE PRIMARY AREAS AFFECTED WILL BE ALONG HIGHWAY 120 FROM NEAR HEART MOUNTAIN TO CLARK AND ALONG CHIEF JOSEPH HIGHWAY...HIGHWAY 296...NORTHWEST OF CODY. WYZ002-080045- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ ABSAROKA MOUNTAINS- 935 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND GUST OF 79 MPH WAS RECORDED AT 840 AM MST AT A HIGHWAY OBSERVATION SITE NEAR 8300 FEET ON CHIEF JOSEPH HIGHWAY...HIGHWAY 296. THESE STRONG WINDS OF 45 TO 55 MPH WITH GUSTS OF NEAR 80 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO DIMINISH AROUND 9 PM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SUCH AS CAMPERS SHOULD AVOID TRAVEL IN THE HIGH WIND AREA...ESPECIALLY ALONG HIGHWAY 296...UNTIL THESE HIGH WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-080045- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 935 AM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND GUST OF 79 MPH WAS RECORDED AT 840 AM MST AT A HIGHWAY OBSERVATION SITE NEAR 8300 FEET ON CHIEF JOSEPH HIGHWAY...HIGHWAY 296. THESE DANGEROUS WINDS OF 45 TO 55 MPH WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED TO OCCASIONALLY BLOW ACROSS HIGHWAY 120 AROUND HEART MOUNTAIN NORTH THROUGH CLARK THROUGH EARLY EVENING. OCCASIONAL WIND GUSTS OF 60 MPH MAY ALSO OCCUR AROUND CODY...PRIMARILY IN THE ADJACENT CANYONS WEST AND SOUTHWEST OF TOWN. WINDS ARE EXPECTED TO SUBSIDE AROUND 9 PM THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ AEM
000 WWUS75 KRIW 072159 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 259 PM MST TUE NOV 7 2006 ...HIGH WINDS WILL CONTINUE THIS AFTERNOON THROUGH EARLY EVENING ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .THE POTENTIAL FOR MOUNTAIN WAVE WIND STORMS HAD SUBSIDED THIS AFTERNOON WITH STRONG WINDS ALOFT CONTINUING TO PRODUCE VERY WINDY CONDITIONS IN THE ABSAROKA MOUNTAINS WHERE WINDS WHERE GUSTING 60 TO 70 MPH ABOVE 8500 FEET. WINDS ALOFT WILL CONTINUE TO STRENGTHEN DRAMATICALLY OVERNIGHT WITH SOME OF THIS WIND MIXING DOWN TO NEAR THE SURFACE ALONG THE CODY FOOTHILLS EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 AM AND 8 AM BEFORE A COLD FRONT ENDS THE HIGH WIND THREAT AROUND 9 AM WEDNESDAY MORNING. WYZ002-080600- /O.EXT.KRIW.HW.W.0011.000000T0000Z-061108T1500Z/ ABSAROKA MOUNTAINS- 259 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WINDS REMAINED ALOFT ABOVE 8500 FEET THIS AFTERNOON. THESE WINDS WILL STRENGTHEN THROUGH THE EVENING AND LOWER TO 7500 FEET BY MIDNIGHT. EXPECT WIND SPEEDS TO INCREASE TO 45 TO 55 MPH WITH GUSTS OF NEAR 80 MPH BY LATE THIS EVENING WITH THESE WINDS CONTINUING THROUGH AROUND 9 AM WEDNESDAY. A COLD FRONTAL PASSAGE WILL PUT AN ABRUPT END TO THE HIGH WINDS AFTER 9 AM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SUCH AS CAMPERS SHOULD AVOID TRAVEL IN THE HIGH WIND AREA...ESPECIALLY ALONG HIGHWAY 296...UNTIL THESE HIGH WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-080600- /O.EXT.KRIW.HW.W.0011.000000T0000Z-061108T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 259 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE STRONGEST WINDS HAD RECEDED TO MOUNTAIN TOP LEVEL THIS AFTERNOON. HOWEVER THESE WINDS WILL STRENGTHEN DRAMATICALLY OVERNIGHT WITH POTENTIALLY DAMAGING WINDS MIXING DOWN TO THE SURFACE EARLY WEDNESDAY MORNING. THE HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM WEDNESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. EVEN STRONGER WINDS ARE LIKELY AROUND THE CLARK AREA DURING THIS TIMEFRAME WHERE GUSTS OF 70 TO 80 MPH ARE LIKELY. A COLD FRONTAL PASSAGE WILL PUT AN ABRUPT END TO THE HIGH WINDS AROUND 9 AM WEDNESDAY MORNING. TRAILER TRAFFIC AND HIGH-PROFILE LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IN THE HIGH WIND AREA TONIGHT...ESPECIALLY ALONG HIGHWAY 120 BETWEEN HEART MOUNTAIN AND CLARK WHERE THE MOST DANGEROUS CROSSWIND WILL OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ AEM
000 WWUS75 KRIW 080517 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1017 PM MST TUE NOV 7 2006 ...HIGH WINDS WILL CONTINUE THROUGH 8 AM WEDNESDAY ACROSS THE ABSAROKA MOUNTAINS AND NORTHERN CODY FOOTHILLS... .STRONG WINDS ALOFT CONTINUING TO PRODUCE VERY WINDY CONDITIONS IN THE ABSAROKA MOUNTAINS WHERE WINDS WHERE GUSTING 60 TO 70 MPH ABOVE 8500 FEET. WINDS ALOFT WILL CONTINUE TO STRENGTHEN DRAMATICALLY OVERNIGHT WITH SOME OF THIS WIND MIXING DOWN TO NEAR THE SURFACE ALONG THE CODY FOOTHILLS EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 AM AND 8 AM BEFORE A COLD FRONT ENDS THE HIGH WIND THREAT AROUND 8 AM WEDNESDAY MORNING. WYZ002-081500- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T1500Z/ ABSAROKA MOUNTAINS- 1017 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. A WIND GUST OF 94 MPH WAS RECORDED AT 620 PM MST AT A HIGHWAY OBSERVATION SITE NEAR 8300 FEET ON CHIEF JOSEPH HIGHWAY...HIGHWAY 296. THESE STRONG WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 80 MPH ARE EXPECTED TO CONTINUE THROUGH MID WEDNESDAY MORNING. A COLD FRONTAL PASSAGE WILL BRING AN ABRUPT END TO THE HIGH WINDS AFTER 8 AM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SUCH AS CAMPERS SHOULD AVOID TRAVEL IN THE HIGH WIND AREA...ESPECIALLY ALONG HIGHWAY 296...UNTIL THESE HIGH WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-081500- /O.CON.KRIW.HW.W.0011.000000T0000Z-061108T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1017 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WINDS HAVE RECEDED TO MOUNTAIN TOP LEVEL THIS EVENING...WHERE A WIND GUST OF 94 MPH WAS RECORDED AT 620 PM MST AT A HIGHWAY OBSERVATION SITE NEAR 8300 FEET ON CHIEF JOSEPH HIGHWAY...HIGHWAY 296. THESE WINDS WILL STRENGTHEN OVERNIGHT WITH POTENTIALLY DAMAGING WINDS MIXING DOWN TO THE SURFACE EARLY WEDNESDAY MORNING. THE HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM WEDNESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. EVEN STRONGER WINDS ARE LIKELY AROUND THE CLARK AREA DURING THIS TIME FRAME WHERE GUSTS OF 70 TO 80 MPH ARE LIKELY. A COLD FRONTAL PASSAGE WILL PUT AN ABRUPT END TO THE HIGH WINDS AROUND 8 AM WEDNESDAY MORNING. TRAILER TRAFFIC AND HIGH-PROFILE LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IN THE HIGH WIND AREA TONIGHT...ESPECIALLY ALONG HIGHWAY 120 BETWEEN HEART MOUNTAIN AND CLARK WHERE THE MOST DANGEROUS CROSSWIND WILL OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KRIW 081330 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 630 AM MST WED NOV 8 2006 WYZ002-003-081430- /O.CAN.KRIW.HW.W.0011.000000T0000Z-061108T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 630 AM MST WED NOV 8 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE BEEN GRADUALLY DECREASING EARLY THIS MORNING AS A COLD FRONT BEARS DOWN ON THE AREA. THEREFORE...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING FOR THE AREA. GUSTY SOUTHWEST WINDS WILL STILL BE NOTED OVER AND NEAR THE FOOTHILL LOCATIONS AND MOUNTAINOUS AREAS...ESPECIALLY NORTH OF CODY. HOWEVER...WINDS WILL DECREASE ACROSS THE LOWER ELEVATIONS AFTER 8 AM AS A COLD FRONT TURNS WINDS TO A LIGHTER NORTH DIRECTION. GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE IN THE MOUNTAINS MUCH OF THE DAY ALONG WITH AN INCREASING CHANCE OF RAIN AND HIGHER ELEVATION SNOW. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 6, 3:39 PM MST, 22 minutes earlier.
Area forecast discussion, Nov 6, 3:39 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MST MON NOV 6 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NATIONAL COMMS PROBLEMS THROUGH MIDDAY ALLOWED ONLY LIMITED TIME TO ASSESS LATEST MODEL RUNS. HOWEVER...OVERALL FORECAST ON TRACK WITH STRENGTHENING WESTERLY FLOW SET TO BRING AN EXTENDED PERIOD OF PRECIPITATION TO THE WEST THROUGH THURSDAY. IMMEDIATE FORECAST PROBLEM IS POTENTIAL FOR HIGH WIND IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WEAK PRESSURE RISES ACROSS NORTHWEST MONTANA ASSOCIATED WITH SHORTWAVE MOVING ACROSS B.C./ALBERTA LINE THIS AFTERNOON WILL DELAY ONSET OF HIGH WINDS UNTIL LATER TONIGHT. BUFKIT SOUNDING DATA SHOWS 60 KNOT LOW LEVEL JET MOVING OVER THE AREA EARLY TUESDAY MORNING AROUND 10Z AND THIS SHOULD PUSH WINDS ACROSS HIGH WIND THRESHOLDS FOR A SUSTAINED PERIOD OF TIME THROUGH TUESDAY MORNING. MAIN 170 KNOT UPPER LEVEL JET THEN BEGINS TO SINK SOUTH ACROSS THE NORTHERN ROCKIES TUESDAY AFTERNOON WITH 800 MILLIBAR WINDS INCREASING TO NEAR 50 KNOTS ALONG THE CODY FOOTHILLS TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. CONSEQUENTLY... THERE MAY BE ANOTHER BRIEF DIMINISHING OF HIGH WINDS LATE TUESDAY MORNING IN THE WARNED AREA WITH HIGH WINDS RETURNING TUESDAY AFTERNOON. COLD ADVECTION AND DECREASING WIND AT H7 SHOULD END THE HIGH WIND EVENT BY 9 PM TUESDAY. IN THE WEST...WARM TEMPERATURES OBSERVED THIS AFTERNOON (46 ABOVE 10000 FEET AT HOBBS PARK) ARE ONLY GOING TO GET WARMER AS FLOW BACKS TONIGHT WITH H7 TEMPERATURES INCREASING TO NEAR 5C TUESDAY MORNING. SNOW LEVELS WILL CONTINUE TO RISE ABOVE 10000 FEET WHILE ISENTROPIC UPGLIDE KICKS IN WITH BACKING FLOW. UPPER TROUGH OFF THE NORTHWEST COAST THIS AFTERNOON WILL MOVE ACROSS THE NORTHERN ROCKIES TUESDAY NIGHT...PUSHING A COLD FRONT ACROSS THE AREA WITH INCREASING BAROCLINICITY...AND SNOW LEVELS LOWERING TO NEAR 7000 FEET THROUGH THE DAY WEDNESDAY. NAM AND GFS DIFFER SUBSTANTIALLY ON DEGREE OF COOLING WITH NAM MUCH COOLER THAN GFS WITH THIS FIRST FRONT. FORECAST LEANS STRONGLY TOWARD THE GFS WARMER VERSION IN WESTERLY FLOW. INCREASING RIGHT REAR QUADRANT JET LIFT COMBINED WITH FAVORABLE MOIST WESTERLY FLOW...COLDER TEMPERATURES WILL RESULT IN MORE WIDESPREAD ACCUMULATING SNOW IN THE WESTERN MOUNTAINS LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. CURRENT FORECAST HAS ADVISORY AMOUNTS OF 6 TO 12 INCHES IN THE WESTERN MOUNTAINS AND HIGHER PEAKS OF THE BIG HORN MOUNTAINS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SECOND MAIN TROUGH IN THIS PATTERN TO MOVE THROUGH IN A SPLIT OPEN MANNER THURSDAY AND THURSDAY NIGHT WITH PREVIOUS FORECAST HANDLING THIS SCENARIO OF SPREADING PRECIPITATION EAST OF THE DIVIDE ALONG WITH COOLER TEMPERATURES NEEDING NO CHANGES TODAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY MODELS HAVE BACKED OFF TONIGHT ON THE CHANCES THAT OUR THURSDAY SYSTEM WILL CLOSE-OFF BUT THE EURO IS STILL A LITTLE STRONGER THAN THE GFS. WILL MAKE MINIMAL CHANCES AND KEEP HIGH POPS IN THE MOUNTAINS AND LOW CHANCE POPS EAST OF THE DIVIDE AS THE SYSTEM MOVES THROUGH THURSDAY INTO THURSDAY NIGHT. GENERAL FEELING FOR THREE DAYS NOW HAS BEEN THAT THIS SYSTEM WILL EXIT BY FRIDAY MORNING AND THIS IS STILL ON TRACK. PATTERN FOR THE WEEKEND AND INTO EARLY NEXT WEEK HAS A CHANCE TO BE A BIG SNOW PRODUCER FOR OUR WESTERN MOUNTAINS AS LARGE EASTERN PACIFIC STORM SYSTEM IS FORECAST TO OPEN UP AND ALLOW A STRONG...COLD...WESTERLY FLOW TO DEVELOP ACROSS MUCH OF THE WEST WITH WYOMING ON THE CYCLONIC SIDE OF THE JET. AIRMASS IS FORECAST TO BE QUITE MOIST AND WILL CONTINUE TREND OF HITTING THE WESTERN MOUNTAINS WITH LIKELY POPS THROUGH THE PERIOD AND SPREAD SOME POPS ACROSS THE I-80 CORRIDOR FOR STARTERS. IF TRENDS CONTINUE FOR ONE MORE NIGHT...I WILL HIT THE WEST EVEN HARDER AS THIS COULD PRODUCE SIGNIFICANT SNOWFALL DURING THIS PERIOD. CURRENT EUROPEAN AND GFS INDICATE THAT THE REMNANTS OF THE LARGE ERN PACIFIC TROUGH WILL MOVE THROUGH ON MONDAY. SHOULD BE A VERY ACTIVE PERIOD FOR THE WEST AND PLENTY COLD ENOUGH FOR ALL SNOW. && RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FOR ABSAROKA MOUNTAINS AND CODY FOOTHILLS...WY ZONES 2 AND 3...9 PM TONIGHT THROUGH 9 PM TUESDAY NIGHT. && SHORT TERM...BRANHAM LONG TERM...SKRBAC
Hazardous weather outlook, Nov 6, 3:06 AM MST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 306 AM MST MON NOV 6 2006 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 306 AM MST MON NOV 6 2006 ...HIGH WIND WATCH IN EFFECT FROM 5 PM MST TODAY THROUGH TUESDAY AFTERNOON FOR THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT... HIGH WINDS MAY DEVELOP BY THIS EVENING OVER NORTHWEST WYOMING IN THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS. SOUTHWEST WINDS MAY INCREASE THIS EVENING WITH THE STRONGEST WINDS POTENTIALLY DEVELOPING WEST AND NORTH OF CODY...ESPECIALLY AROUND THE AREA OF CLARK THROUGH THE EARLY MORNING HOURS OF TUESDAY. MUCH LIGHTER WINDS ARE EXPECTED OVER THE REMAINDER OF EASTERN PARK COUNTY. DURING THE STRONGEST PART OF THE EVENT ON MONDAY NIGHT AND INTO TUESDAY...IT IS POSSIBLE THE MOUNTAINS COULD EXPERIENCE 50 MPH WINDS WITH GUSTS TO 75 MPH. THE FOOTHILLS COULD SEE 40 MPH WINDS GUSTING TO 60 MPH WITH STRONGER WINDS POSSIBLE AROUND CLARK. SNOW AND RAIN SHOWERS WILL CONTINUE ACROSS WESTERN WYOMING TODAY... WITH WARMING TEMPERATURES CAUSING MOST SHOWER ACTIVITY TO CONVERT TO RAIN AND A RAIN SNOW MIX THIS AFTERNOON. THESE SHOWERS WILL CAUSE SLICK ROADS...AND MAY REDUCE VISIBILITIES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TUESDAY WILL SEE THE CONTINUATION FOR THE POTENTIAL OF HIGH WINDS ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS...THOUGH WINDS WILL START TO DECREASE AFTER 5 PM MST. MEANWHILE...SNOW SHOWERS IN THE WESTERN MOUNTAINS ON TUESDAY MORNING WILL CONVERT MAINLY TO RAIN SHOWERS DURING THE AFTERNOON. THE POTENTIAL FOR SHOWER ACTIVITY ACROSS THE WESTERN MOUNTAINS AND VALLEYS CONTINUES THROUGH WEDNESDAY. SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD ON WEDNESDAY...A MAJORITY OF THE REGION HAVING THE POSSIBILITY TO SEE SHOWER ACTIVITY. IT APPEARS A WETTER WEATHER PATTERN WILL DEVELOP OVER THE WESTERN MOUNTAINS AND FAR WEST VALLEYS TUESDAY THROUGH WEDNESDAY NIGHT. HOWEVER...THIS AIRMASS IS VERY WARM AND ANY SNOW THAT FALLS WILL GENERALLY BE ABOVE 10000 FEET TUESDAY AND ABOVE 8500 TO 9000 FEET WEDNESDAY. ANOTHER COLDER BUT QUICK HITTING SYSTEM WILL MOVE ACROSS THE STATE ON THURSDAY...BRINGING WITH IT A GOOD CHANCE OF SNOW TO MUCH OF WESTERN AND CENTRAL WYOMING. A MORE SIGNIFICANT CHANGE TO THE WEATHER PATTERN IS EXPECTED OVER THE WEEKEND WHICH COULD LEAD TO SIGNIFICANT SNOWFALL ACROSS WESTERN WYOMING...ESPECIALLY IN THE MOUNTAINS. THIS SYSTEM IS EXPECTED TO HAVE MUCH COLDER AIR WITH IT WITH AN EXTENDED PERIOD OF SNOWFALL WHICH MAY BEGIN OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. STAY TUNED FOR DAILY UPDATES ON THIS ACTIVE WEATHER PATTERN OVER THE NEXT WEEK. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS TONIGHT AND TUESDAY AS WELL AS SNOWFALL AMOUNTS IN THE WEST TONIGHT. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.